Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jun 29, 2013, 6:38 PM EDT for Horry County, South Carolina; Brunswick County, Columbus County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2013, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 29, 2013, 7:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 13 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
805 WFUS52 KILM 292238 TORILM NCC019-047-SCC051-292315- /O.NEW.KILM.TO.W.0005.130629T2238Z-130629T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 638 PM EDT SAT JUN 29 2013 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 715 PM EDT * AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONGS...OR ABOUT 6 MILES NORTHWEST OF LITTLE RIVER...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... CALABASH... IREDELL... PIREWAY... LONGWOOD... ASH... FREELAND... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET UNDER A TABLE OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3421 7849 3404 7826 3381 7870 3394 7885 TIME...MOT...LOC 2237Z 225DEG 19KT 3394 7870 $$ 15
2 follow-up statements
194 WWUS52 KILM 292255 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 655 PM EDT SAT JUN 29 2013 SCC051-292305- /O.CAN.KILM.TO.W.0005.000000T0000Z-130629T2315Z/ HORRY SC- 655 PM EDT SAT JUN 29 2013 ...THE TORNADO WARNING FOR EAST CENTRAL HORRY COUNTY IS CANCELED... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3404 7826 3390 7860 3402 7873 3421 7849 TIME...MOT...LOC 2255Z 225DEG 19KT 3401 7862 $$ NCC019-047-292315- /O.CON.KILM.TO.W.0005.000000T0000Z-130629T2315Z/ COLUMBUS NC-BRUNSWICK NC- 655 PM EDT SAT JUN 29 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHWESTERN BRUNSWICK AND SOUTH CENTRAL COLUMBUS COUNTIES... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PIREWAY...OR 8 MILES NORTH OF LITTLE RIVER...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISSETTOWN...LONGWOOD...ASH...WACCAMAW...MAKATOKA...EXUM...FREELAND AND HONEY ISLAND. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3404 7826 3390 7860 3402 7873 3421 7849 TIME...MOT...LOC 2255Z 225DEG 19KT 3401 7862 $$ 15
658 WWUS52 KILM 292309 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 709 PM EDT SAT JUN 29 2013 NCC019-047-292320- /O.EXP.KILM.TO.W.0005.000000T0000Z-130629T2315Z/ COLUMBUS NC-BRUNSWICK NC- 709 PM EDT SAT JUN 29 2013 ...THE TORNADO WARNING FOR SOUTHWESTERN BRUNSWICK AND SOUTH CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 715 PM EDT... AT 708 PM EDT...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE TORNADO WARNING WAS ALLOWED TO EXPIRE. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3404 7826 3390 7860 3402 7873 3421 7849 TIME...MOT...LOC 2310Z 225DEG 19KT 3407 7855 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jun 29, 3:37 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 29, 3:37 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
337 PM EDT SAT JUN 29 2013
.SYNOPSIS...
WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL WILL OVERSPREAD THE
REGION THIS EVENING...AND CONTINUE THROUGH EARLY THIS WEEK AS
TROPICAL MOISTURE STREAMS INTO THE CAROLINAS. SIGNIFICANT
RAINFALL IS LIKELY ACROSS MOST OF THE AREA. AN UPPER TROUGH
INTERACTING WITH BERMUDA HIGH PRESSURE OFFSHORE WILL CONTINUE
THESE UNSETTLED CONDITIONS INTO THE MIDDLE OF THE WEEK...BEFORE
THE PATTERN SLOWLY BREAKS DOWN BEGINNING THURSDAY. WARMER AND
SLIGHTLY DRIER WEATHER IS EXPECTED INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 2 PM SATURDAY...STRONG CONVECTION...50 TO 70 MILES OFFSHORE IS
CONTINUING TO PROVIDE SOME WEAK SUBSIDENCE AND IMPEDING BETTER
MOISTURE RETURN ACROSS THE EASTERN CAROLINAS. HOWEVER...A FEW
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED. EXPECT THIS TREND TO
CONTINUE AS THE LARGE AREA OF CONVECTION OFFSHORE SLOWLY TRANSLATES
FURTHER AWAY FROM THE COAST.
STILL MANY SIGNALS POINT TO A HIGH PROBABILITY OF SHOWERS AND
THUNDERSTORMS THIS PERIOD. AN OUT OF SEASON UPPER LOW WILL REMAIN
ACROSS THE OHIO VALLEY AND MID SOUTH. THE CONVEYOR BELT OF DEEPEST
MOISTURE AND AXIS OF HIGHEST PRECIPITABLE WATER VALUES WILL
RETROGRADE FROM OFFSHORE TONIGHT. AT THE SAME TIME...AN ELONGATED
MID-LEVEL SHORTWAVE...CURRENTLY NEAR AND SOUTH OF SAVANNAH
GEORGIA...IS EXPECTED TO SKIRT UP THE COAST. PRECIPITABLE WATER
VALUES WILL BE NEAR 2 1/4 INCHES AT AND NEAR THE COAST. HOWEVER...
FURTHER INLAND...ESPECIALLY ACROSS THE WESTERN PEE DEE...THE AIRMASS
IS JUST A LITTLE DRIER AND MOISTURE PROFILES SHOW THE MID-LEVELS
STUBBORNLY HOLDING ONTO THE DRIER AIR.
CONSIDERABLE CLOUD COVER HAS KEPT INSTABILITY IN CHECK WITH MIXED
LAYER CAPE VALUES PEAKING AROUND 1500 J/KG INTO THIS EVE. MID-LEVEL
LAPSE RATES ALSO CONTINUE TO BE VERY MODEST. THUS...ALTHOUGH WIND
FIELDS ARE STRONGER THAN IN RECENT DAYS...THE RISK FOR SEVERE WEATHER
IS LOW. WILL CONTINUE TO HIGHLIGHT HEAVY RAIN...MAINLY FOR THE
EASTERN 2/3RDS OF THE AREA OR SO. WILL CARRY HIGH POPS...UP TO
CATEGORICAL AT AND NEAR THE COAST...TRAILING BACK TO CHANCE WEST OF
INTERSTATE 95. HOWEVER...TIMING OF THE SIGNIFICANT CONVECTION HAS
BEEN TOUGH TO PINPOINT GIVEN THE ONGOING OFFSHORE CONVECTION
OFFSHORE AND THE DECAYING CONVECTION ACROSS THE NORTHERN GULF OF
MEXICO. ALLOWING FOR THIS...I WILL TREND POPS SLOWLY HIGHER THROUGH
THE EVE AND THEN MORE ROBUSTLY LATER THIS EVE AND OVERNIGHT. EXPECT
THUNDERSTORMS WILL BE PROLIFIC LIGHTNING PRODUCERS ONCE AGAIN.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...VERY UNSETTLED CONDITIONS TO PERSIST THROUGH
THE SHORT TERM...AND WIDESPREAD CONVECTION WITH HEAVY RAINFALL IS
EXPECTED BOTH DAYS.
HIGHLY AMPLIFIED 500MB FLOW PERSISTS INTO MONDAY WITH A BLOCKING
RIDGE ACROSS THE WESTERN ATLANTIC...FORCING A DEEP TROUGH TO
RETROGRADE SLIGHTLY TO THE WEST ACROSS THE TN/OH VLYS. SINCE THE
TROUGH AXIS REMAINS DISPLACED WEST OF THE AREA...DEEP S/SW FLOW
FILLS THE ATMOSPHERIC COLUMN...FLOODING THE AREA WITH VERY HIGH PWAT
AIR...EXCEEDING TWO INCHES (99TH PERCENTILE) IN MOST LOCATIONS. THIS
COMBINES WITH 925MB AND 850MB WINDS OF 2-3 SD'S ABOVE
NORMAL...PUSHING INTO THIS HIGH PWAT AIR. AT THE SAME TIME...A VERY
STRONG 200MB JET OF 100KTS DEVELOPS ACROSS THE MID-ATLANTIC WHICH
PUTS THE REGION BENEATH THE FAVORABLE/DIFFLUENT RFQ TO HELP ENHANCE
LIFT.
FORECAST PROFILES SUGGEST DEEP SATURATION AND CANNOT FIND A
REASON WHY HEAVY RAIN WILL NOT OCCUR ON SUNDAY AND MONDAY.
HOWEVER...HIGH RES GUIDANCE SUGGESTS THAT NATURE OF PRECIP WILL BE
CONVECTIVE AND THUS...HAVE HELD OFF ON ISSUING ANY AREAL FLOOD
WATCHES FOR THE TIME BEING. EXPECT RADAR ON SUNDAY TO LOOK MUCH LIKE
TODAY...EXCEPT THAT THE MOISTURE PLUME OFFSHORE WILL BE FOCUSED
ACROSS THE COASTAL REGIONS OF THE CAROLINAS AS RIDGE EXPANDS WEST
AND TROUGH SHARPENS...PULLING THE CONVEYOR BACK WEST FROM ITS
PRESENT LOCATION. WHILE PRECIP WILL BE CONVECTIVE IN NATURE...DO NOT
ANTICIPATE MUCH IN THE WAY OF A SEVERE THREAT. HOWEVER...SPC HAS
KEPT THE REGION IN A SEE TEXT IN THE SWODY2...AND ISOLATED WET
MICROBURSTS WILL BE POSSIBLE...BUT FLOODING IS DEFINITELY THE
GREATER CONCERN THROUGH THE PERIOD.
MONTHLY RECORD RAINFALL IS ALSO IN JEOPARDY AT THE LOCAL CLIMATE STATIONS:
IN WILMINGTON...10.34 INCHES OF RAIN HAS FALLEN THIS MONTH WHICH
IS 2.53 INCHES UNDER THE JUNE RECORD OF 12.87" (1962).
IN FLORENCE...7.89 INCHES OF RAIN HAS FALLEN THIS MONTH WHICH IS
1.30 INCHES UNDER THE RECORD OF 9.29" (1961).
TEMPS BOTH DAYS WILL BE INHIBITED BY CLOUDS AND RAIN...AND FEEL MAV
NUMBERS MAY BE A BIT WARM SO HAVE TRENDED DOWNWARD TOWARDS THE
MET/ECS NUMBERS WHICH SUGGESTS LOW/MID 80S FOR HIGHS. LOWS AT NIGHT
WILL STAY QUITE WARM...LOW/MID 70S...THANKS TO CONTINUED CLOUD COVER
AND ENHANCED SOUTHERLY WINDS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 1 PM SATURDAY...MEDIUM RANGE GUIDANCE REMAINS CONSISTENT WITH
THE LATEST CYCLES AS THE MID LEVEL PATTERN IS RELATIVELY UNCHANGED.
THE HIGHLY AMPLIFIED PATTERN SHOWING A DEEP CUTOFF IN THE
MISSISSIPPI VALLEY FLANKED BY MID LEVEL RIDGING WILL BE THE PATTERN.
WPC IS FAVORING A BLEND WITH A MAJORITY OF THE GUIDANCE BEING TAPPED
FROM THE ECMWF SUITE OF PRODUCTS. THIS SOLUTIONS SHOWS MORE
AMPLITUDE THAN OTHER GUIDANCE. FOR THE SENSIBLE WEATHER
ELEMENTS...LITTLE HAS CHANGED AS LIKELY POPS REMAIN IN THE FORECAST
TUESDAY AND WEDNESDAY FOLLOWED BY A DOWNWARD TREND THROUGH SATURDAY
AS RIDGING PUSHES IN FROM THE EAST. NO CHANGES TO TEMPERATURE
FORECAST.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...PERIODS OF MVFR/POSSIBLE IFR THROUGH THE EARLY OVERNIGHT
HOURS GIVEN EXPECTATION OF REDUCED VISIBILITIES IN HEAVY DOWNPOURS
AND LOW CIGS...AND THEN AGAIN ON SUNDAY DUE TO PATCHY AREAS OF
FOG...LOW CIGS...AND REDUCED VISIBILITIES IN HEAVY RAINFALL.
OTHERWISE EXPECT VFR.
VFR PREVAILS WITH SOME AREAS OF MVFR DUE TO LOW CIGS THIS AFTERNOON
WITH SOUTHWEST WINDS AOB 15 KTS AND GUSTS 20-25 KTS EXPECTED
AREA-WIDE FOR THE REST OF THE DAY. EXPECT TREND OF ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TO PICK UP LATER TODAY AND INTO
THE EVENING HOURS...WHICH WILL RESULT IN PERIODS OF MVFR/IFR DUE TO
HEAVY DOWNPOURS AND LOW CIGS. INTO THE EARLY OVERNIGHT HOURS...GUSTS
WILL SUBSIDE AND CHANCES FOR TSRA SHOULD DECREASE...BUT CONFIDENCE
IS LOW IN TIMING AND TRENDS AND HAVE KEPT VCSH THROUGH THE OVERNIGHT
HOURS. COULD SEE SOME FOG...ESPECIALLY INLAND...THOUGH CONFIDENCE IS
LOW. AFTER DAYBREAK...EXPECT PERIODS OF HEAVY RAINFALL AGAIN
CREATING MVFR/IFR WITH SOUTHWEST WINDS AOB 15 KTS AND LOW CIGS
LIKELY.
EXTENDED OUTLOOK...ISOLATED/SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH TUESDAY WITH BRIEF LOCALIZED PERIODS OF
MVFR/IFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM SATURDAY...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT.
THE COMBINATION OF THE BERMUDA RIDGE TO OUR E AND A SHARP PIEDMONT
TROUGH WILL KEEP A RATHER TIGHT PRESSURE GRADIENT IN PLACE. SW WINDS
WILL CONTINUE AT UP TO 20 TO 25 KT. SEAS CONTINUE TO BE CHURNED UP
BY ONGOING CONVECTION OFFSHORE AND SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO ENVELOP THE WATERS WITHIN 20 NM TONIGHT. MARINERS SHOULD
EXPECT GREATLY REDUCED VISIBILITIES IN HEAVY RAIN AND FREQUENT CLOUD
TO SEA LIGHTNING. THE WIDESPREAD NATURE OF THE CONVECTION ALONG
WITH PERSISTENT SW WINDS WILL KEEP SEAS ELEVATED RIGHT THROUGH
SUNDAY MORNING AND BEYOND. WILL FORECAST UP TO 5 TO 8 FT WITHIN 20
NM OF THE BEACHES.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...SMALL CRAFT ADVISORY FOR ALL WATERS HAS BEEN
EXTENDED THROUGH 2PM ON MONDAY...AS WINDS AND SEAS WILL KEEP
CONDITIONS HAZARDOUS FOR MARITIME ACTIVITIES THROUGH THE PERIOD.
TROUGH OF LOW PRESSURE/STATIONARY FRONT WELL WEST OF THE AREA...AND
HIGH PRESSURE OFFSHORE...KEEPS THE WATERS SANDWICHED WITHIN A
PINCHED PRESSURE GRADIENT INTO THE EARLY WEEK. THIS CREATES
SOUTHERLY WINDS OF 15 TO AS MUCH AS 25 KTS...WHICH COMBINES WITH A
LONG DURATION E/SE FETCH AROUND THE HIGH PRESSURE TO PRODUCE A
PREDOMINANT 7 SEC WAVE PERIOD. WAVE AMPLITUDES WILL BE 4-7 FT
THROUGH THE PERIOD...WITH LITTLE FLUCTUATION. SHOWERS AND
THUNDERSTORMS WILL ALSO BE QUITE WIDESPREAD THROUGH MUCH OF THE
PERIOD CREATING PERIODS OF HEAVY RAIN AND REDUCED VSBYS.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 1 PM SATURDAY...WITH BERMUDA HIGH PRESSURE BEING THE MAIN
FEATURE FOR THE COASTAL WATERS...EXPECT A PERSISTENT SOUTHERLY FLOW
OF 10-15 KNOTS. SIGNIFICANT SEAS ARE 2-4 FEET WITH WAVEWATCH
GUIDANCE SHOWING A MINOR SWELL COMPONENT DEVELOPING LATE WITH THE
LONGEVITY OF THE FETCH.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...JDW
NEAR TERM...RJD
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...RJD/SGL
MARINE...RJD/JDW/SHKHazardous weather outlook, Jun 29, 3:32 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 332 PM EDT SAT JUN 29 2013 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-301945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 332 PM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK FOR HEAVY RAIN IN SHOWERS AND THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SIGNIFICANT RAINFALL IS EXPECTED SUNDAY THROUGH MONDAY. HEAVY RAINFALL FROM THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FLOODING ACROSS THE AREA. THUNDERSTORMS WILL CONTAIN FREQUENT DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL AMOUNTS AND ANY FLOODING. AMZ250-252-254-256-301945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 332 PM EDT SAT JUN 29 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RESULT IN GREATLY REDUCED VISIBILITIES. THUNDERSTORMS WILL PRODUCE PROLIFIC LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RESULT IN GREATLY REDUCED VISIBILITIES INTO MONDAY. THUNDERSTORMS WILL PRODUCE PROLIFIC LIGHTNING. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER. NCZ106-108-110-SCZ054-056-301945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 332 PM EDT SAT JUN 29 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THERE IS A RISK FOR HEAVY RAIN IN SHOWERS AND THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SIGNIFICANT RAINFALL IS EXPECTED SUNDAY THROUGH MONDAY. HEAVY RAINFALL FROM THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FLOODING ACROSS THE AREA. THUNDERSTORMS WILL CONTAIN FREQUENT DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL AMOUNTS AND ANY FLOODING. RJD
In the hours before
Local storm report, Jun 29, 4:52 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 SW SOCASTEE 33.66N 79.05W
06/29/2013 HORRY SC PUBLIC
POSSIBLE TORNADO. CAMERON VILLAGE. SIDING AND PLYWOOD
RIPPED OFF HOUSES. FENCES BLOWN DOWN.
&&
EVENT NUMBER ILM1300172
43Local storm report, Jun 29, 5:06 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FUNNEL CLOUD 2 WSW MYRTLE BEACH 33.69N 78.93W
06/29/2013 HORRY SC ASOS
KMYR ASOS OBSERVATION REPORTED A FUNNEL CLOUD
&&
EVENT NUMBER ILM1300173
WEISSLocal storm report, Jun 29, 5:18 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
518 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 N SOCASTEE 33.70N 79.01W
06/29/2013 HORRY SC PUBLIC
POSSIBLE TORNADO. 6633 BREEZEWOOD BLVD NEAR SOCASTEE.
TREE SNAPPED. ROOF DAMAGE. COMMUNITY OF AMBER FIELD.
&&
EVENT NUMBER ILM1300174
43Local storm report, Jun 29, 5:32 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FUNNEL CLOUD SOCASTEE 33.69N 79.00W
06/29/2013 HORRY SC PUBLIC
VIDEO SHOWS POSSIBLE FUNNEL CLOUD NEAR THE SOCASTEE
SWING BRIDGE
&&
EVENT NUMBER ILM1300175
WEISSLocal storm report, Jun 29, 5:42 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FUNNEL CLOUD 2 W MYRTLE BEACH 33.70N 78.93W
06/29/2013 HORRY SC PUBLIC
FUNNEL CLOUD SPOTTED NEAR THE U.S. 501 HWY 17 BYPASS
&&
EVENT NUMBER ILM1300176
WEISSLocal storm report, Jun 29, 5:48 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
548 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 N SOCASTEE 33.70N 79.01W
06/29/2013 HORRY SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREE AND SHINGLE DAMAGE ALONG
DICK POND ROAD. POSSIBLE TORNADO.
&&
EVENT NUMBER ILM1300177
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:54 PM EDT | Special Weather Statement | ILM | Horry, Marion | 66 min |
| Jun 29, 4:03 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jun 29, 4:39 PM EDT | Special Marine Warning | ILM | 66 min | |
| Jun 29, 4:48 PM EDT | Tornado Warning | ILM | Horry | 27 min |
| Jun 29, 5:58 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 2 hr |
| Jun 28, 9:06 PM EDT | River Flood Warning | ILM | Robeson | 24 hr |
Nearby
Tornado Warnings in North Carolina, 2013Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.